| Catalog Number |
310.63 |
| Medical Device Problem Code |
Entrapment of Device (1212)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
10/24/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation summary product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported on an unknown date that during a slipped capital femoral epiphysis (scfe) surgery with 6.5 cannulated screws on (b)(6) 2019, a tiny piece of the tip of a cannulated drill bit broke off into the patient.As the drill bit was being advanced over the guide wire and into the bone, it hit the wire and a small piece of the drill bit broke off.The broken fragment was retained in the patient's body and no retrieval attempt was made as it was not in the way.There was no reported surgical delay.Unable to remove fragments.The surgery was completed by placing the screw over the wire in the correct place.There was no adverse consequence to the patient.Concomitant device reported: unknown guide wire (part# unknown, lot# unknown, quantity# 1).This is report 1 of 1 for (b)(4).